Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Feeling sick. Could it be the pill?

 - UBBFriend: Email this page to someone!    
Author Topic: Feeling sick. Could it be the pill?
sickgirl1991
Neophyte
Member # 96373

Icon 9 posted      Profile for sickgirl1991     Send New Private Message       Edit/Delete Post 
I've been feeling nauseous everyday for a long while now, my appetite is gone most of the time, I do feel hungry but I get this sick feeling in my throat and stomach and get afraid to eat because I might throw up. Sometimes it feels like I get period cramps but I'm not bleeding and its too soon anyway.
I'm currently on my third month of the pill. These symptoms didn't start til after the first month of the pill. I have gone to a doctor, he said the nausea might be from gallstones, but with the cramps I'm not sure. I was thinking its the pill because I feel the worst in the mornings, just around the same time I take the pill everyday, and feel better towards the evening.
I am intimate with my boyfriend but we have never had full intercourse so I'm not worried about pregnancy. I just don't want to be sick any more, would these be normal symptoms on the pill?

Posts: 2 | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
Onionpie
Scarleteen Volunteer
Member # 41699

Icon 1 posted      Profile for Onionpie     Send New Private Message       Edit/Delete Post 
Hi sickgirl1991, welcome to scarleteen. Sorry you've been feeling so terrible lately! Although nausea is a potential side effect of starting the birth control pill, nausea to this degree and for this length of time is not typical. I'd suggest you make an appointment with your doctor so he can run tests/etc to diagnose what's going on here.

It could be that this particular brand of pills doesn't get along with you, or it could be that this type of contraception doesn't suit you, or it may not be related to the pill at all. Only your doctor will be able to figure what IS causing it, so it's best to get in contact ASAP! Good luck [Smile]

Posts: 1311 | From: Ontario, Canada | Registered: Dec 2008  |  IP: Logged | Report this post to a Moderator
sickgirl1991
Neophyte
Member # 96373

Icon 1 posted      Profile for sickgirl1991     Send New Private Message       Edit/Delete Post 
Thanks for replying back. Unfortunately I'm on holiday in a different country, and won't be able to contact a doctor til I get home. I was considering coming off the pill so I could enjoy the vacation, but I'm not sure now. Would that cause any side-effects?
Posts: 2 | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
I would not recommend quitting the pill. You cannot be sure this is due to the pill, so it may not help at all. And coming off the pill can place additional stress on the body and screw with your menstrual cycle. So, I would hold off on making any changes until you have had the chance to see a doctor.

Are you able to eat at least one meal a day? Do you make sure to drink enough? If you feel you may be getting dehydrated, or you don't feel able to eat at all, I suggest that you see a doctor in the country you are staying. If you are staying in a hotel or hostel, you can ask at the front desk where they recommend you go. Otherwise, just go to the nearest ER.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen